?Birth control pills? are high on the list as a cause for female hair loss. When one pill doesn’t work, switching to another brand under control of your OB/GYN doctor who will address the hair loss issue is the route you should take
Are my hair follicles still there, just sleeping and waiting for some hormone or protein in my system to wake them up?
There are two groups of thought: (1) that the hair stem cells for the missing follicles are still there or (2) that the stem cell which have been inactive for a long time, just died off. ?
I started using minoxidil to stimulate my beard. Will it harm my existing beard hairs?
The drug minoxidil will not harm existing hairs on your head or face
Now I am 18 male and from the last 5 years I am losing hair that’s why the front portion of my hair had become so thin that one could easily see my scalp, 2 months ago I came to know that I have vit D3 deficiency it was 11.78 ng/ml, now I am under treatment so anyone can tell me how much time it will take to regrow my hair?
If you Vitamin D levels are low and this is the cause of your hair loss, you can expect to see hair regrowth in a year or less; however, as a male, then the loss is most likely genetic (99% probability), Time will tell?
Toppik is a known and popular Hair Fiber/ Hair concealer. When used, it will not harm your native hair.
Female hair loss, unlike male hair loss, is rarely complete and most people believe that these hairs are still there, possibly cycling irregularly or poorly? When some new drug is discovered, we may find that the hairs that are not there, will appear.
Never ask for 8000 FUE grafts. Unfortunately, too many patients want more hair and forget that if they take it from the back and side of the head, what is removed to fix the balding front, top and crown will be gone forever. Now this man traded a bald look in the mirror (I am assuming that the transplant was successful) for a bald back and side of his head. Not Good!
Dr. Rassman’s Comments: I fully understand the clinical science that is stated below; however, this reflects a minority of patients who take this drug who report side effects. Many people have no side effects and great results from the drug finasteride. Despite this, everyone on this drug should read these comments carefully because his concerns are real and as he said, if you are the one that is impacted, it is 100% for you.
The fact that this poison is still being regularly prescribed undermines the legitimacy and perceived objectivity of the American medical system and the pharmaceutical industry. There have been plenty of publications that have come out over the decade that have shown 5 alpha reductase inhibitors to be dangerous, even to those who appear to respond well to them, which I’ll link at the end of this comment. I am glad that the FDA was objective enough to deny the approval of these drugs as chemo-preventative therapies – who knows how many lives would’ve been destroyed if they’d been approved for that – and that they decided to finally label the drugs with serious warnings, but it’s not enough.
The risk of full-blown Post Finasteride Syndrome, while apparently low, is not something to dismiss. Additionally, the odds of developing side effects increases with time. These drugs have been shown to chronically lower neurosteroid levels, the most significant of which being allopregnanalone, which is responsible for anxiolytic, anti-depressant, pro-sexual, and other important effects. And as it turns out, DHT isn’t useless after puberty like many people seem to claim. There is no way to screen for who is at risk for post-5ARI syndrome and who isn’t. Even if the odds are low, you’re playing with fire. And many men who don’t develop the condition will still eventually have milder side effects, like a loss of morning erections, weaker erections, lower libido, increased anxiety or depression, etc. all to save a few thousand hair follicles. How do physicians justify this? It’s one thing to prescribe it for a hyperplastic prostate (and even that’s questionable), it’s quite another to prescribe it for vanity. Any physician that considers prescribing this drug for hair loss, as far as I’m concerned, should never be allowed practice medicine again, and should be sued for malpractice and negligence. Clearly they’ve never considered “first do no harm”.
Many physicians’ ignorance of what they’re prescribing is astounding, and the denial of a very real condition when it happens is, at the very least, cruel and pathetic. This sort of science-denial is akin to climate change “skeptics” or evolution deniers. I don’t think I need to explain why this is a terrifying trait to see in a licensed physician. The science is in and has been for years now.
Over-harvesting is a reflect of the total number of FUE grafts harvested, compared to your donor density, as defined here.
To find out if your donor area was over-harvested, ask your surgeon what your donor density was prior to the surgery. In addition, I believe that the surgeon went too low into your neck hair which is not permanent hair.
I was advised by a dermatologist NOT to have a hair transplant because of the reasons mentioned above: shock loss and possible acceleration of hair loss.
If the reader is over 26 and is willing to take the drug finasteride, the risk of acceleration of the hair loss and shock loss are mitigated.
I’ve done my due diligence on the side effects of Finasteride, but I’m really worried about the potential side effects of cognitive impairment. As someone who is really susceptible to the side effects of drugs, I’m afraid to take Finasteride as I have just started medical school and I cannot imagine a worse time in my life to be experiencing some kind of cognitive impairment. Have you had patients complain of cognitive impairment? If you were in my situation, would you even take that risk?
Yes, I had a few patients who reported some cognitive impairment, more however stated they just did not feel good on the drug. The decision to take finasteride is a personal decision. I advised my son to take it, and prior to having his first child, he took it for 15 years and the only thing he noticed was an increase in his sex drive. Unusual, but that happens probably way more than cognitive impairment. He started on the drug when he went into Orthopedics.
They say a picture is worth 1000 words, clearly that is the case here. The surgeon’s plan was faulty from the start, transplanting only the first 2 inches of the hairline from an FUE harvest and leaving the area behind it bald. After 8 months, the plan nevertheless failed, because the grafts failed to grow. If the surgery would have succeeded, this poor man would have a bald patch between the transplants and the hair behind it. What the surgeon should have done was either spread out the recipient grafts to cover the entire frontal area that was devoid of hair producing a thinner look, or he should have increased the number of FUE grafts transplanted into the front and top. No person should be left looking like a half finished hair transplant job as this man would have looked like had the surgery succeeded. His doctor was clearly more oblivious to the realities of the transplant technique than this patient believed. Now he has lost about 2000 of his donor follicular units forever (possibly 1/3rd of his supply), and has a failed transplant in the front that he has to live with.